MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, information not provided.If implanted; give date: not applicable as the iol was not implanted.If explanted; give date: not applicable as the iol was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported during product handling and prior to insertion of aab00 22.0 diopter intraocular lens (iol) model there was a tear in the pouch.Through follow up, customer account provided additional information confirming the primary pouch had been breached, the procedure was completed successfully using backup lens of the same model and diopter size.Patient outcome was reported as fine.There is no patient contact with the initial lens, no serious patient injury, no medical complications, and there was no surgical intervention required.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information device available for evaluation: yes.Returned to manufacturer on: 11/14/2018.Device evaluated by manufacturer: yes.Device evaluation: the aab00 lens was received inside of a third-party sterilization bag with its lens case and the lens partially inserted into a 1mtec30 cartridge.The sterilization bag was received inside of an aab00 lens box labelled with sn (b)(4) which also contained a second sterilization bag with the lens, lens case, and a 1mtec30 cartridge for that lens.All contents were kept inside a clear plastic bag.The original sterile pouch packaging was not returned in the package.The reported issue could not be confirmed.Manufacturing records review: during the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured according to specifications.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not confirmed as the lens was returned in a third party sterilization bag.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key8022504
Report Number3011852734-2018-00202
Device Sequence Number16583274
Product Code HQL
UDI-Device Identifier05050474548701
UDI-Public(01)05050474548701(17)220701
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Model NumberAAB00
Device Catalogue NumberAAB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer12/06/2018
10/25/2020
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/10/2018
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005